MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE
Model Number M00561291
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of loop detached.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator ii snare was used in the colon during a colonoscopy procedure performed on (b)(6) 2024.During the procedure, the plug from the captivator unexpectedly detached.The procedure was completed with another captivator ii snare.There were no patient complications reported as a result of this event.Note: a photo of the complaint device outside the patient was provided by the customer and shows the cautery pin was detached.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of loop detached.Block h11: the returned captivator ii snare was analyzed, and the device was returned, and upon visual and microscopic inspection, it was found that the cautery pin was broken and detached, as shown in the attached picture.No other device problems were noted.The reported complaint of cautery pin detachment of device or device component was confirmed since the cautery pin was detached.Based on the information available and the device analysis performed, the most probable root cause for the reported complaint is manufacturing deficiency.Boston scientific has initiated an investigation to further evaluate cautery pin detachment events to determine root cause of these events, as well as appropriate mitigation(s).
 
Event or Problem Description

Brand Name
CAPTIVATOR II
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key20427479
Report Number3005099803-2024-05061
Device Sequence Number15360338
Product Code FDI
UDI-Device Identifier08714729645801
UDI-Public(01)08714729645801(17)270521(10)34077638
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K202478
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00561291
Device Catalogue Number6129
Device Lot Number0034077638
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer04/16/2025
Initial Report FDA Received Date10/11/2024
Supplement Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown